Would antibiotics cause my stools to be black?

Nina Kshlerin asked a question: Would antibiotics cause my stools to be black?
Asked By: Nina Kshlerin
Date created: Thu, Feb 25, 2021 6:48 AM

Content

FAQ

Those who are looking for an answer to the question «Would antibiotics cause my stools to be black?» often ask the following questions:

❓ Do antibiotics cause black stools?

ANTIBIOTICS CAN CAUSE BLACK STOOLS Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. From the history,it seems that you are taking appropriate treatment. Sulphurmethoxazole can cause black stools. Cephalexin does not cause it for sure.

❓ Will antibiotics cause black stools?

Can any of the usual antibiotics cause black stools? Dr. Martin Raff answered. Infectious Disease 56 years experience. Not aware: Black stools may result by ingestion of materials which contain high iron content. You should, however, make sure that nothing else is going on. Any... Read More . 5.9k views Reviewed >2 years ago. Thank. Dr. James Eitner and another doctor agree 2 doctors agree. 1 ...

❓ Can antibiotics cause black stools in dogs?

Nov 13, 2009 · Image via Soloviova Liudmyla/Shutterstock. The term melena is used to describe black, tarry stools in dogs, which is due to the presence of digested blood in the feces.. Melena in dogs typically occurs due to bleeding in the upper portion of the gastrointestinal tract.

5 other answers

Brief Answer: ANTIBIOTICS CAN CAUSE BLACK STOOLS Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. From the history,it seems that you are taking appropriate treatment. Sulphurmethoxazole can cause black stools. Cephalexin does not cause...

Welcome to the gastroenterology community! Antibiotics often have diarrhea as a side effect, or this could be something like C Diff. However the black stool is concerning and this would make me think this is more likely to be C Diff. I would recommend seeing your doctor about this.

Antibiotics & black stool. countryrose. I am wondering if anyone else gets black stool after treatment with antibiotics (cipro, zithromax). I took these for a mild UTI, and I had severe constipation too. Yesterday, my stool had normal texture, but it was almost black. I did take acidophilous during the antibiotic treatment.

"can antibiotics change the color of your stool to a dark brown?" Answered by Dr. Randy Baker: Yes: About one third of the solid matter in stool is dead bacteria. Al...

Black Medications: Most common medications that cause black stools are Bismuth subsalicylates (Pepto Bismol), and Iron-containing medications. Black food: such as Black licorice, blueberries, grape juice, chocolate sandwich cookies, beets (ref).

Your Answer

We've handpicked 20 related questions for you, similar to «Would antibiotics cause my stools to be black?» so you can surely find the answer!

Why antibiotics cause loose stools?

Bacteria in the gut, for example, help break down food. Antibiotics kill these “good” microbes along with bacteria that are causing an infection. This upsets the balance of the normal flora in the intestines. The result is often loose, watery stools known as antibiotic-associated diarrhea.

Read more

Will antibiotics cause dark stools?

ANTIBIOTICS CAN CAUSE BLACK STOOLS Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. From the history,it seems that you are taking appropriate treatment. Sulphurmethoxazole can cause black stools. Cephalexin does not cause it for sure.

Read more

Will antibiotics cause loose stools?

For most people, antibiotic-associated diarrhea causes mild signs and symptoms, such as: Loose stools; More-frequent bowel movements; Antibiotic-associated diarrhea is likely to begin about a week after you start taking an antibiotic.

Read more

Are black stools common with antibiotics?

Welcome to the gastroenterology community! Antibiotics often have diarrhea as a side effect, or this could be something like C Diff. However the black stool is concerning and this would make me think this is more likely to be C Diff. I would recommend seeing your doctor about this.

Read more

What drugs cause black stools in babies?

Are you giving your child iron preparations or stomach medications? If these medications contain bismuth compounds, it is natural for their stools to turn black. The color will change when you discontinue the use of medication. 3. Bile. Sometimes, the stool color is not actually black but looks like that under poor lighting.

Read more

What drugs cause black stools in dogs?

If your dog is experiencing this condition, it can be caused by one of the three most common causes: hepatic (liver) disease, the use of non-steroidal anti-inflammatory drugs and neoplasia, which is the abnormal growth of cells.

Read more

What drugs cause black stools with diarrhea?

Side effects of medications with bismuth include black stool and a black tongue. Giardiasis. Giardiasis is an infection of the small intestine causing diarrhea, gas, bloating, nausea and stomach...

Read more

What medicine can cause black stools images?

Iron supplements, taken alone or as part of a multivitamin for iron-deficiency anemia, may cause black stools or even green stools. Foods that are dark blue, black, or green may also cause black stools.

Read more

Which chemotherapy drugs cause black tarry stools?

Drugs for upset stomach like bismuth subsalicylate (Pepto-Bismol and Kaopectate) contain bismuth to calm your belly. Bismuth can turn your tongue and poop black. This symptom is harmless. It should...

Read more

Can antibiotics cause clay colored stools?

Antibiotics, anabolic steroids, and some birth control pills have also been known to cause clay-colored stool. Other clay-colored or pale stool causes in adults: Viral hepatitis – Swelling or...

Read more

Can antibiotics cause dark tarry stools?

Brief Answer: ANTIBIOTICS CAN CAUSE BLACK STOOLS Detailed Answer: Hi, Thank you for posting the question. I have gone through your medical history in detail. From the history,it seems that you are taking appropriate

Read more

Can antibiotics cause light colored stools?

Yes it is possible: Any antibiotics including Amoxicillin can affect the color or consistency of stool and may cause light yellow stool in some after taking Amoxicillin

Read more

Does taking antibiotics cause loose stools?

For most people, antibiotic-associated diarrhea causes mild signs and symptoms, such as: Loose stools. More-frequent bowel movements. Antibiotic-associated diarrhea is likely to begin about a week after you start taking an antibiotic.

Read more

Why di antibiotics cause loose stools?

Antibiotics may have unintended effects, including a disruption in the flora in the colon, which can result in diarrhea or loose stools.

Read more

Why do antibiotics cause loose stools?

  • Antibiotics work by killing off bacteria but cannot distinguish between "good" and "bad" bacteria. If the natural balance of the gut flora is disturbed, the "bad" bacteria can sometimes predominate and trigger loose stools and diarrhea.

Read more

What drugs cause black stools other than blood?

Eating black licorice, blueberries, blood sausage or taking iron pills, activated charcoal, or medicines that contain bismuth (such as Pepto-Bismol), can also cause black stools. Beets and foods with red coloring can sometimes make stools appear reddish.

Read more

What medicine can cause black stools in babies?

Meconium is often black, green, brown, or yellow and passed 24 to 48 hours following birth. Several reasons could cause your baby to poop black or tarry stools.

Read more

What medicine can cause black stools in dogs?

If your dog has started passing black tarry stools, then it indicates the presence of digested blood in the feces, known as melena. Read on to learn about why it occurs, what symptoms to look out for, and how to treat black stools in your dog.

Read more

What medicine can cause black stools in toddlers?

Iron supplements and bismuth-containing medicines, such as Pepto-Bismol, can cause black poop in your baby. These are generally not a cause for concern. Digested blood; In some cases, babies digest blood that appears as black poop. This can occur if the baby is breastfeeding and has swallowed blood from the mother’s cracked, bleeding nipples. These causes are usually not concerning.

Read more

What medicine can cause black stools with diarrhea?

Food and Supplements Black stools could be caused by food, supplements, medication, or minerals. Iron supplements, taken alone or as part of a multivitamin for iron-deficiency anemia, may cause black stools or even green stools. 2 Foods that are dark blue, black, or green may also cause black stools.

Read more